... my depression spirals out of control pretty fast. However, I have also gained EIGHTY pounds! Yes, that's right, 80!!! So I've gone off of it again and it's been a month now. I cry more and my mood swings are erratic but I've already lost 5 lbs. I'm not going back on it if I can help it. I'll find something else to take but I cannot stand to be this overweight anymore. The sugar cravings are constant. I've gone from a size 8/10 to a 16/18. I've had to buy a new wardrobe - a few times! - and now I'm in debt too!!! Anybody find a good replacement for Abilify? I'm SO FRUSTRATED
Yes, there are some other options for controlling depression as side from the usual antidepressant which you don't mention whether you are also taking one. If your issue is depression and mood swings some of the anticonvulsants, such as Lamictal, are excellent choices. There are other antipsychotics of which Abilify is one that may be a possibility. I would have a conversation with the prescribing doctor and explain the issue.
Hi, K! Oh dear girl, I can sympathize! I gained 30 lbs on a medication I took, but oddly enough my appetite dropped to near anorexia. You can control extra weight you might gain from food by diet/exercise but don't let anyone tell you you can control drug weight!
The bad news is that no one can say try XYZ, it will work and you won't gain weight. Every single drug acts differently in every single person so it becomes a matter of trial and error.
The good news is there are lots of options your doctor and you can try ~ anti-psychotics, anti-convulsants, mood stabilizer. Just because you gained weight on one doesn't mean you will on another and lugging all that weight around is not good for you physically or mentally. How ya suppose to feel good when you feel like a big huge slug???
Okay, you asked for a suggestion and since you say mood swings are a issue mine would be to talk to your doctor about the mood stabilizer, lithium. As with any medication, there are a few potential side effects and it CAN cause weight gain gain in some people but it's considered to be more *weight neutral* than most psych meds.
Good luck to you and feel free to visit here anytime! WCV
PS, I lost the 30lbs! :-)
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Oct 2013 • 2 answers
Updated 11 Oct 2018 • 12 answers
Updated 28 May 2016 • 2 answers
Updated 1 Apr 2018 • 1 answer
Updated 14 May 2018 • 4 answers